Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 20, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 27, 2013, 1:49 AM CDT for Henry County, Rock Island County, Illinois; Muscatine County, Scott County, Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2013, 1:49 AM CDT (06:49 UTC)
- Expired
- May 27, 2013, 7:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Muscatine County, IA, Scott County, IA, Henry County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 7 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:33 AM CDT | HEAVY RAIN 1.25 | 1 W Cordova, IA | TOTAL SINCE MIDNIGHT. STORM TOTAL 4.14. HEAVY RAIN FALLING AT THIS TIME. |
| May 27, 4:00 AM CDT | HEAVY RAIN 1.45 | Davenport Municipal Air, IA | 3 HOUR TOTAL. 51 HOUR TOTAL IS 4.01 INCHES. |
| May 27, 5:00 AM CDT | HEAVY RAIN 5.89 | 2 Sw Davenport, IA | RAINFALL TOTAL SINCE 3 AM MAY 25. 1.46 INCHES IN THE PAST 4 HRS. RAIN HAS STOPPED AT THE TIME OF THE REPORT. |
| May 27, 6:00 AM CDT | HEAVY RAIN 3.05 | 1 Ssw Davenport, IA | 12 HOUR RAINFALL TOTAL. STORM TOTAL SINCE 3AM MAY 25 IS 6.48 INCHES. RAIN HAS STOPPED AT THE TIME OF THE REPORT. |
| May 27, 6:40 AM CDT | HEAVY RAIN 3.57 | Davenport Municipal Air, IA | 24 HOUR TOTAL. 6 HOUR TOTAL WAS 1.52 INCHES. 54 HOUR TOTAL IS 4.38 INCHES. OFFICIAL NWS OFFICE OBSERVATION. |
| May 27, 7:00 AM CDT | HEAVY RAIN 1.64 | Moline Quad-City Airpor, IL | 24 HOUR TOTAL. 54 HOUR TOTAL IS 2.70 INCHES. |
| May 27, 7:00 AM CDT | HEAVY RAIN 3.32 | Davenport Municipal Air, IA | 24 HOUR TOTAL. 6 HOUR TOTAL 1.46 INCHES. 54 HOUR TOTAL 4.02 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984
WGUS53 KDVN 270649
FFWDVN
IAC139-163-ILC073-161-271245-
/O.NEW.KDVN.FF.W.0020.130527T0649Z-130527T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
149 AM CDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
SCOTT COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITIES OF...DAVENPORT...BETTENDORF...
WEST CENTRAL HENRY COUNTY IN NORTHWEST ILLINOIS...
ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITIES OF...ROCK ISLAND...MOLINE...EAST MOLINE...
* UNTIL 745 AM CDT
* AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL THAT WILL PRODUCE
FLASH FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAPIDS
CITY...PORT BYRON...CORDOVA...WALCOTT...PRINCETON...LONG GROVE...LE
CLAIRE...ELDRIDGE AND DONAHUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED.
FLASH FLOODING IS LIKELY ON DUCK CREEK.
FLOODING OF SMALL STREAMS AND CREEKS...STREETS...UNDERPASSES AND LOW
LYING URBAN AREAS IS LIKELY.
&&
LAT...LON 4134 9081 4177 9090 4175 9075 4173 9071
4174 9070 4169 9027 4133 9026
$$
SHEETS3 follow-up statements
040
WGUS73 KDVN 270900
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 AM CDT MON MAY 27 2013
IAC139-163-ILC073-161-271245-
/O.CON.KDVN.FF.W.0020.000000T0000Z-130527T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IA-MUSCATINE IA-HENRY IL-ROCK ISLAND IL-
400 AM CDT MON MAY 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR ROCK
ISLAND...NORTHWEST HENRY...FAR NORTHEASTERN MUSCATINE AND SCOTT
COUNTIES...
AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE TO MOVE THROUGH MUCH OF
SCOTT COUNTY...UPPER ROCK ISLAND COUNTY AND WESTERN HENRY COUNTY.
RADAR AND SPOTTER REPORTS INDICATED WIDESPREAD 1 TO 2 INCH RAINFALL
AMOUNTS HAD FALLEN SINCE MIDNIGHT...MAINLY ACROSS NORTHWEST SCOTT
COUNTY INTO THE IOWA QUAD CITIES.
DUCK CREEK IN SCOTT COUNTY REMAINS OUT OF ITS BANKS...AND WILL
CONTINUE TO IMPACT LOCATIONS ALONG ITS ROUTE THROUGH DAVENPORT AND
BETTENDORF. ALTHOUGH THE RAIN WILL GRADUALLY DIMINISH OVER THE NEXT
SEVERAL HOURS...RUNOFF FROM THE RECENT HEAVY RAIN WILL CAUSE
FLOODING TO CONTINUE WITH ADDITIONAL RISES POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORDOVA...
PRINCETON...LONG GROVE...ELDRIDGE AND DONAHUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...STREETS...UNDERPASSES AND LOW
LYING URBAN AREAS IS LIKELY.
&&
LAT...LON 4134 9081 4177 9090 4175 9075 4173 9071
4174 9070 4169 9027 4133 9026
$$
SHEETS222
WGUS73 KDVN 271103
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
603 AM CDT MON MAY 27 2013
IAC139-163-ILC073-161-271245-
/O.CON.KDVN.FF.W.0020.000000T0000Z-130527T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IA-MUSCATINE IA-HENRY IL-ROCK ISLAND IL-
603 AM CDT MON MAY 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR ROCK
ISLAND...WEST CENTRAL HENRY...NORTHEASTERN MUSCATINE AND SCOTT
COUNTIES...
AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS THAT PRODUCE HEAVY RAINFALL SUNDAY AND
SUNDAY NIGHT HAVE SINCE DISSIPATED. HOWEVER...FLOODING CONTINUES
ALONG DUCK CREEK IN SCOTT COUNTY AND STREET CLOSURES DUE TO STANDING
AND FLOWING WATER ARE BEING REPORTED BY THE MEDIA IN THE CITY OF
DAVENPORT. OVER 4 INCHES OF RAIN HAS FALLEN AT THE NATIONAL WEATHER
SERVICE OFFICE IN DAVENPORT SINCE SATURDAY...AND TRAINED SPOTTERS
HAVE REPORTED TOTALS OVER 5 INCHES ACROSS PORTIONS OF THE QUAD
CITIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORDOVA...
PRINCETON...LONG GROVE...ELDRIDGE AND DONAHUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF SMALL STREAMS AND CREEKS...STREETS...UNDERPASSES AND LOW
LYING URBAN AREAS IS LIKELY.
&&
LAT...LON 4134 9081 4177 9090 4175 9075 4173 9071
4174 9070 4169 9027 4133 9026
$$
SHEETS753
WGUS73 KDVN 271251
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 AM CDT MON MAY 27 2013
IAC139-163-ILC073-161-271256-
/O.EXP.KDVN.FF.W.0020.000000T0000Z-130527T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IA-MUSCATINE IA-HENRY IL-ROCK ISLAND IL-
751 AM CDT MON MAY 27 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR ROCK ISLAND...WEST CENTRAL
HENRY...NORTHEASTERN MUSCATINE AND SCOTT COUNTIES...
THUNDERSTORMS THAT PRODUCE HEAVY RAINFALL OVERNIGHT HAVE DISSIPATED
AND FLASH FLOODING IS NO LONGER A THREAT. HOWEVER...PONDING OF WATER
WILL CONTINUE IN POOR DRAINAGE AREAS AND FLOODING WILL CONTINUE
ALONG STREAMS DUE TO THE HEAVY RAINFALL OVER THE WEEKEND. ALONG DUCK
CREEK...WATER LEVELS APPEAR TO BE RECEDING AFTER CRESTING EARLIER
THIS MORNING.
LAT...LON 4134 9081 4177 9090 4175 9075 4173 9071
4174 9070 4169 9027 4133 9026
$$
SHEETSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 27, 12:08 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 27, 12:08 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1208 AM CDT MON MAY 27 2013
.SYNOPSIS...
ISSUED AT 325 PM CDT SUN MAY 26 2013
LOW PRESSURE IN WESTERN SD HAS A STATIONARY FRONT EXTENDING INTO
EASTERN MO. NORTH OF THE FRONT CURRENT TEMPERATURES WERE ONLY IN
THE 50S FROM EASTERN IA INTO SOUTHERN MN ALONG WITH SCATTERED
THUNDERSTORMS IN THE COOL AIR. TRAINING OF STORMS ALREADY
OCCURRING IN CENTRAL IA AND SPREADING INTO THE DVN CWA. SOUTH OF
THE FRONT TEMPERATURES WERE IN THE 80S WITH DEW POINTS IN THE 60S.
READINGS WERE IN THE 90S IN WESTERN KS INTO WESTERN TX.
SO FAR THIS WEEKEND RAINFALL AMOUNTS HAVE RANGED FROM 1 TO 4
INCHES ACROSS PORTIONS OF EASTERN IA...NORTHEAST MO AND WESTERN IL.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 325 PM CDT SUN MAY 26 2013
HEADLINES...FLASH FLOOD WATCH IN EFFECT FOR MUCH OF THE CWA EXCEPT
NW IL THROUGH MEMORIAL DAY.
TONIGHT...ONGOING SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE
IN COVERAGE THIS EVENING AND CONTINUE OVERNIGHT. THIS WILL BE DUE
A LOW LEVEL JET FROM THE SOUTHWEST INCREASING TO 40-45 KNOTS.
STRONG SPEED CONVERGENCE NOTED LATER TONIGHT. PRECIPITABLE WATERS
ALSO INCREASE TO OVER 1.60 INCHES WHICH IS WELL ABOVE NORMAL FOR
LATE MAY. THIS WILL SUPPORT HEAVY RAINFALL IN THUNDERSTORMS AND
ANY REPEATING (TRAINING) THUNDERSTORMS OVER THE SAME AREA WILL
PRODUCE SEVERAL INCHES OF RAINFALL. THIS MAY CAUSE FLASH FLOODING
AND SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. CAMPERS NEAR
FLOOD PRONE AREAS WILL NEED TO REMAIN ALERT. NOT EXPECTING SEVERE
WEATHER DUE TO THE DEEP SATURATED COLUMN BUT PEA SIZE HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR IN THE STRONGER
STORMS. MINIMUM TEMPERATURES WILL BE IN THE 50S.
MEMORIAL DAY...THUNDERSTORM COMPLEX SHOULD CONTINUE ACROSS MUCH OF
THE CWA THROUGH THE MORNING WITH SOME MODELS SUGGESTING AT LEAST
SCATTERED STORMS CONTINUING THROUGH MUCH OF THE DAY. PRECIPITABLE
WATERS OF OVER 1.70 INCHES WILL PRODUCE TORRENTIAL RAINFALL WITH
THE THREAT OF FLASH FLOODING. ONCE AGAIN DUE TO THE HOLIDAY
EVERYONE SHOULD REMAIN ALERT ESPECIALLY CAMPERS NEAR FLOOD PRONE AREAS.
TEMPERATURES THE PAST COUPLE OF DAYS HAVE REMAINED MUCH COOLER
THAN THE MODELS HAVE SUGGESTED AS RAINFALL DURING THE DAY HAS KEPT
THE BOUNDARY STUCK IN MO EVEN THOUGH THE MODELS WANT TO PUSH IT NORTHWARD.
HOWEVER WE SHOULD HAVE A SOUTHEAST WIND SO IT SHOULD BE WARMER SO
WILL HAVE MAXIMUM TEMPERATURES IN THE MID 60S NORTH TO MID 70S SOUTH.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 325 PM CDT SUN MAY 26 2013
VERY ACTIVE PATTERN WITH HEAVY RAIN THREAT ALONG WITH INCREASING
RISK FOR SIGNIFICANT SEVERE WEATHER AS THE WEEK PROGRESSES.
MONDAY NIGHT THROUGH TUESDAY NIGHT...FRONTAL BOUNDARY IN MO SHOULD
SLOWLY MAKE NORTHWARD PROGRESS ACROSS THE CWA. REPEATED ROUNDS OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH DECENT LOW LEVEL JET
IMPINGING ON THE FRONT. THIS WILL INCREASE THE FLASH FLOOD THREAT
EVEN MORE ALONG WITH SIGNIFICANT TO MAJOR RIVER FLOODING BECOMING
MORE LIKELY. STRONGER MID LEVEL WINDS ARRIVE ON TUESDAY AND WITH
THE WARM FRONT LIFTING ACROSS THE CWA SEVERE WEATHER MAY INCREASE
ALSO ON TUESDAY. DEEP LAYER SHEAR ESPECIALLY NEAR THE FRONT MAY
SPIN UP ISOLATED TORNADOES OTHERWISE THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. MUCH OF THE DVN CWA IS IN A SLIGHT RISK.
HIGHS ON TUESDAY EXPECTED TO BE IN THE 80S.
WEDNESDAY THROUGH SUNDAY...TROUGH OUT WEST REALLY SHARPENS ON
WEDNESDAY ALLOWING FOR A STRONGER SOUTHERLY FLOW PUSHING THE WARM
FRONT WELL TO OUR NORTH. WE WILL THEN BE IN THE VERY WARM BREEZY
AND JUICY AIRMASS BUT IT WILL ALSO BE CAPPED. HIGHS WILL BE WELL
INTO THE 80S WITH DEW POINTS IN THE 60S TO AROUND 70.
MAJOR TROUGH SLOWLY PUSHES EASTWARD INTO THE PLAINS/MIDWEST WITH
MODERATE TO STRONG DEEP LAYER SHEAR AS MID LEVEL WINDS INCREASE TO
60 KNOTS. COLDER AIR ALOFT/LARGE SCALE ASCENT/STRONG DIFFLUENCE ALOFT
ALL POINT TO A VERY ACTIVE SEVERE WEATHER/HEAVY RAINFALL EVENT
THURSDAY AND FRIDAY. ALL MODES OF SEVERE WEATHER...POSSIBLY SIGNIFICANT
CAN BE EXPECTED. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL
FINALLY PUSH TO OUR EAST BY NEXT WEEKEND.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1204 AM CDT MON MAY 27 2013
SEVERAL ROUNDS OF THUNDERSTORMS CAN BE EXPECTED THROUGH MONDAY
NIGHT...EACH CARRYING THE THREAT OF VERY HEAVY RAINFALL...AS WELL
AS LOW CIGS AND VISIBILITY. THE TIMING OF THESE APPEAR AS
SUCH...THE FIRST SHOULD CONTINUE TO GRADUALLY END EARLY THIS
MORNING OVER SOUTHEASTERN IOWA AND CENTRAL ILLINOIS AS CONVECTION
DROPS SOUTHEAST. ANOTHER STORM COMPLEX OVER CENTRAL
IOWA AND NEBRASKA WILL MOVE EAST/SOUTHEAST AFFECTING ALL TAF
SITES BY 08Z THROUGH 15Z. THIS TREND WILL BE WATCHED FOR FUTURE
UPDATES TO INTRODUCE MORE THUNDER IN THE TAFS. DISSIPATING STORMS
AND SHOWERS CAN BE EXPECTED ON AN OFF MONDAY...FOLLOWED BY
WIDESPREAD HEAVY THUNDERSTORMS MONDAY LATE AFTERNOON AND EVENING.
THIS EXTREME CHALLENGING FORECAST IS REPRESENTED BY EXTENDED
PERIODS OF MVFR CIGS AND SHOWERS...WITH SOUTHEAST WINDS AROUND 13 KTS.
IT IS FAR TOO POOR CONFIDENCE TO KEEP THUNDER GOING FOR 24 HOURS
STRAIGHT IN TAFS...THOUGH THE THREAT IS NEARLY CONSTANT THAT IS
MAY BE POSSIBLE AT ANY TIME. ERVIN
&&
.HYDROLOGY...
ISSUED AT 325 PM CDT SUN MAY 26 2013
HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE MUCH OF CWA WITH
THE EXCEPTION OF PORTIONS OF NORTHWEST ILLINOIS. RADAR ESTIMATES
AND RAINFALL REPORTS PAST 24-48 HRS SHOW WIDESPREAD 1-2 INCHES
FROM WEST OF DBQ TO QUAD CITIES TO MACOMB IL... WITH SOME SWATHS
OF 3 TO UPWARDS OF 4.5 INCHES MAINLY FAR WESTERN CWA AND IN
PORTIONS OF SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. SHORT TERM
CONVECTIVE TRENDS SUPPORT ADDITIONAL SHOWERS AND STORMS TO MOVE
ACROSS THE REGION INTO THIS EVENING. POTENTIAL LATER TONIGHT
TO SEE MORE SHOWERS AND STORMS PUSH EAST FROM THE PLAINS ACROSS THE
AREA INTO MONDAY. EACH WAVE OF PRECIPITATION WILL HAVE RISK OF VERY
HEAVY RAIN AND FLASH FLOODING GIVEN DEEP ATMOSPHERIC MOISTURE
AND REPETITIVE NATURE OF THE ACTIVITY OCCURRING ON ALREADY SATURATED
GROUND. SHORT TERM RIVER OUTLOOK FOCUSES ON IOWA TRIBUTARY RIVERS
AND THE LOWER MISSISSIPPI FOR FLOODING. DEPENDING ON RAINFALL NEXT
48 HRS COULD SEE FLOODING CATEGORIES RAISED IN SOME AREAS AND ALSO
RIVER FLOODING EXPAND INTO PORTIONS OF ILLINOIS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BENTON-BUCHANAN-CEDAR-
CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLARK-SCOTLAND.
&&
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...ERVIN
HYDROLOGY...05Hazardous weather outlook, May 26, 1:37 PM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 137 PM CDT SUN MAY 26 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-271845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 137 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EASTERN IOWA... NORTHEAST MISSOURI AND WESTERN ILLINOIS THIS AFTERNOON AND TONIGHT. REPEATED ROUNDS OF THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THAT MAY CAUSE FLASH FLOODING AND LEAD TO SIGNIFICANT RISES ON AREA RIVERS. SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLASH FLOOD WATCH IS IN EFFECT FOR MEMORIAL DAY FOR MUCH OF THE OUTLOOK AREA. REPEATED ROUNDS OF THUNDERSTORMS MAY CAUSE FLASH FLOODING AND LEAD TO SIGNIFICANT RISES ON AREA RIVERS. MUCH OF THE OUTLOOK AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES ARE POSSIBLE NEAR A NORTHWARD MOVING WARM FRONT. THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER EXISTS FOR THURSDAY AND FRIDAY AS A POTENT STORM SYSTEM AND COLD FRONT APPROACH FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF RAINFALL OF MORE THAN AN INCH AND ANY FLASH FLOODING THIS AFTERNOON THROUGH MEMORIAL DAY WILL BE APPRECIATED. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 215 PM THIS AFTERNOON. HAASE
In the hours before
Local storm report, May 26, 11:09 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1109 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD MOLINE 41.49N 90.49W
05/26/2013 ROCK ISLAND IL BROADCAST MEDIA
WATER RAPIDLY FLOWING OVER ROAD WITH STALLED VEHICLE AT
MORGAN PARK. RELAYED VIA WQAD WEBPAGE PHOTO FROM
PUBLIC.TIME ESTIMATED FROM PHOTOGRAPHER COMMENT.
&&
ERVINLocal storm report, May 26, 11:14 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1114 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HEAVY RAIN WALCOTT 41.59N 90.78W
05/26/2013 M3.20 INCH SCOTT IA TRAINED SPOTTER
AMOUNT SINCE 8 AM THIS MORNING. TOTAL PAST 36 HOURS IS
5.10. FORMER NWS EMPLOYEE.
&&
ERVINLocal storm report, May 26, 11:15 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1115 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HEAVY RAIN W BELLE PLAINE 41.90N 92.28W
05/26/2013 M1.75 INCH BENTON IA TRAINED SPOTTER
RAINFALL TOTAL SINCE MIDNIGHT
0518 PM FLASH FLOOD W KOSZTA 41.83N 92.20W
05/26/2013 IOWA IA TRAINED SPOTTER
WATER OVER THE ROADWAY ON HIGHWAY 212 IN NORTHWEST IOWA
COUNTY.
0555 PM HEAVY RAIN 1 SSW DAVENPORT 41.54N 90.61W
05/26/2013 M2.45 INCH SCOTT IA TRAINED SPOTTER
HEAVY RAIN CONTINUES AT TIME OF REPORT. AT LEAST SIX
INCHES OF WATER ON THE ROAD FROM CURB TO CURB.
0600 PM FLASH FLOOD MOLINE 41.49N 90.49W
05/26/2013 ROCK ISLAND IL BROADCAST MEDIA
WATER RAPIDLY FLOWING OVER ROAD WITH STALLED VEHICLE AT
MORGAN PARK. RELAYED VIA WQAD WEBPAGE PHOTO FROM
PUBLIC.TIME ESTIMATED FROM PHOTOGRAPHER COMMENT.
0613 PM FLASH FLOOD MOLINE 41.49N 90.49W
05/26/2013 ROCK ISLAND IL BROADCAST MEDIA
7TH STREET AND 19TH AVENUE IN MOLINE FLOODED WITH WATER
FLOWING OVER THE SIDEWALKS. REPORT FROM PUBLIC VIA WQAD
FACEBOOK PAGE.
0615 PM FLASH FLOOD BETTENDORF 41.56N 90.48W
05/26/2013 SCOTT IA BROADCAST MEDIA
DETOUR FROM RIVER DRIVE TO GRANT STREET IS FLOODED WITH
VEHICLES GETTING STUCK IN THE WATER. POLICE ARE ADVISING
MOTORISTS TO AVOID RIVER DRIVE. REPORT FROM PUBLIC VIA
KWQC FACEBOOK PAGE.
0617 PM FLASH FLOOD MARENGO 41.80N 92.07W
05/26/2013 IOWA IA COCORAHS
FLOODING OVER HIGHWAY 6 THROUGH MARENGO AND TO THE EAST.
0619 PM HEAVY RAIN 2 SW DAVENPORT 41.54N 90.63W
05/26/2013 M2.47 INCH SCOTT IA COCORAHS
STORM TOTAL OF 3.69 INCHES WITH 2.47 INCHES FALLING IN
THE LAST 2 HOURS.
0622 PM HEAVY RAIN 3 E CEDAR RAPIDS 41.97N 91.61W
05/26/2013 M4.00 INCH LINN IA TRAINED SPOTTER
TOTAL OVER THE LAST 24 HOURS.
0632 PM HEAVY RAIN DAVENPORT 41.56N 90.60W
05/26/2013 M2.02 INCH SCOTT IA PUBLIC
2.02 INCHES HAS FALLEN TODAY WITH 1.57 INCHES COMING
SINCE 3 PM
0654 PM HAIL 2 ESE NEW WINDSOR 41.19N 90.42W
05/26/2013 E0.25 INCH HENRY IL TRAINED SPOTTER
0705 PM HAIL RIVERSIDE 41.48N 91.57W
05/26/2013 M0.25 INCH WASHINGTON IA PUBLIC
LASTED FOR 1 MINUTES ALSO ALONG WITH 30 TO 35 MPH WINDS.
0727 PM HEAVY RAIN 1 WSW SHERRARD 41.31N 90.53W
05/26/2013 M1.80 INCH MERCER IL TRAINED SPOTTER
FELL WITHIN THE LAST 30 MINUTES.
0739 PM HEAVY RAIN 2 NNW NORTH LIBERTY 41.76N 91.62W
05/26/2013 M1.35 INCH JOHNSON IA TRAINED SPOTTER
SINCE 8 AM
0745 PM FLASH FLOOD 1 S ATKINSON 41.40N 90.01W
05/26/2013 HENRY IL LAW ENFORCEMENT
ILLINOIS STATE POLICE CLOSING INTERSATE 80 NEAR ATKINSON
ILLINOIS BOTH EAST AND WEST BOUND DUE TO WATER OVER THE
ROADWAY.
0758 PM HEAVY RAIN 3 NE MUSCATINE 41.46N 91.03W
05/26/2013 E1.00 INCH MUSCATINE IA TRAINED SPOTTER
ESTIMATED 1 INCH OF RAIN IN 15 MINUTES.
0800 PM HEAVY RAIN WNW PARNELL 41.58N 92.01W
05/26/2013 M3.00 INCH IOWA IA TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT. 1.75 INCHES IN THE LAST 90
MINUTES.
0809 PM HEAVY RAIN 1 SSW CORDOVA 41.67N 90.33W
05/26/2013 M1.20 INCH ROCK ISLAND IL TRAINED SPOTTER
SINCE MIDNIGHT
0820 PM FLASH FLOOD 1 S ATKINSON 41.40N 90.01W
05/26/2013 HENRY IL LAW ENFORCEMENT
INTERSTATE 80 REMAINS CLOSED AT MILE MARKER 26 IN BOTH
DIRECTION DUE TO RUNOFF FROM FIELDS AND DITCHES FLOWING
OVER THE INTERSTATE. WATER WAS CONTINUING TO RISE ON THE
INTERSTATE AT THE TIME OF THE REPORT.
0820 PM HEAVY RAIN NORTH LIBERTY 41.74N 91.61W
05/26/2013 M3.65 INCH JOHNSON IA TRAINED SPOTTER
TOTAL SINCE 8 AM SATURDAY MAY 25
0829 PM HEAVY RAIN 4 SSW CUTSHAW BRIDGE ST 42.48N 92.07W
05/26/2013 M1.30 INCH BUCHANAN IA TRAINED SPOTTER
24 HOUR TOTAL.
0830 PM FLASH FLOOD WAPELLO 41.18N 91.19W
05/26/2013 LOUISA IA LAW ENFORCEMENT
COUNTY REPORTS SEVERAL ROADS CLOSED DUE TO FLASH
FLOODING...ESPECIALLY OVER SOUTHERN SECTIONS OF LOUISA
COUNTY. PRIMARY CLOSURES ON PORTIONS OF S AVENUE...10TH
STREET...F AVENUE...30TH STREET...AND 40TH STREET.
0858 PM HEAVY RAIN 1 W CAMBRIDGE 41.30N 90.20W
05/26/2013 M2.00 INCH HENRY IL TRAINED SPOTTER
2 HOUR RAINFALL TOTAL
0900 PM FLASH FLOOD WILLIAMSBURG 41.67N 92.01W
05/26/2013 IOWA IA LAW ENFORCEMENT
NUMEROUS COUNTY ROADS IMPACTED BY OUT AND IMPACTED BY
WATER ACROSS IOWA COUNTY. CONDITIONS IMPROVING AS OF 10
PM.
0911 PM HEAVY RAIN MOUNT UNION 41.06N 91.39W
05/26/2013 E4.50 INCH HENRY IA PUBLIC
STORM TOTAL SINCE THE RAIN BEGAN YESTERDAY. ALSO REPORTED
STANDING WATER IN THE FIELD AND WATER FLOWING OVER THE
ROADS.
0915 PM FLASH FLOOD PREEMPTION 41.31N 90.58W
05/26/2013 MERCER IL LAW ENFORCEMENT
WATER REPORTED OVER HIGHWAY 67 IN MULTIPLE LOCATIONS.
MAIN IMPACT JUST SOUTH OF PREEMPTION.
0915 PM HEAVY RAIN 4 S BETTENDORF 41.50N 90.49W
05/26/2013 M3.22 INCH ROCK ISLAND IL TRAINED SPOTTER
RAIN CONTINUES TO FALL
0948 PM FLASH FLOOD DAVENPORT 41.56N 90.60W
05/26/2013 SCOTT IA BROADCAST MEDIA
DUCK CREEK REPORTED OVER EASTERN AVENUE. PUBLIC REPORT
VIA KWQC FACEBOOK PAGE.
1009 PM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
05/26/2013 M2.03 INCH SCOTT IA TRAINED SPOTTER
24 HOUR RAINFALL TOTAL. STORM TOTAL RAINFALL IS 2.79
INCHES.
1112 PM HEAVY RAIN WALCOTT 41.59N 90.78W
05/26/2013 M3.20 INCH SCOTT IA TRAINED SPOTTER
AMOUNT SINCE 8 AM THIS MORNING. TOTAL PAST 36 HOURS IS
5.10. FORMER NWS EMPLOYEE.
&&
ERVINLocal storm report, May 26, 11:19 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1119 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM FLASH FLOOD 3 W COLUMBUS JUNCTION 41.28N 91.42W
05/26/2013 LOUISA IA TRAINED SPOTTER
HIGHWAY 92 BETWEEN COTTER AND COLUMBUS JUNCTION HAS WATER
FLOWING OVER IT IN MANY LOCATIONS. ONE SECTION HAS LARGE
DEBRIS WASHED ONTO THE HIGHWAY INCLUDING RAILROAD TIES
AND LOGS.
&&
ERVINLocal storm report, May 27, 12:30 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1230 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM HEAVY RAIN 1 NNW DAVENPORT 41.57N 90.61W
05/27/2013 M3.64 INCH SCOTT IA TRAINED SPOTTER
24 HOUR TOTAL ENDING AT MIDNIGHT.
&&
ERVINLocal storm report, May 27, 12:36 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1236 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN PRINCETON 41.38N 89.47W
05/27/2013 M1.31 INCH BUREAU IL CO-OP OBSERVER
24 HOUR TOTAL.
&&
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:40 PM CDT | Flash Flood Warning | DVN | Bureau, Henderson, Henry, Mercer, Putnam, Rock Island and 1 more | 9 hr |
| May 26, 9:40 PM CDT | River Flood Warning | DVN | Hancock, McDonough | 7 days |
| May 26, 10:28 PM CDT | River Flood Warning | DVN | Hancock | 18 days |
| May 27, 5:43 AM CDT | River Flood Warning | DVN | Henry | 49 hr |
| May 27, 10:15 AM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 6 days |
| May 27, 10:15 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 7 days |
| May 27, 11:49 AM CDT | River Flood Warning | DVN | Rock Island | 59 hr |
| May 27, 11:49 AM CDT | River Flood Warning | DVN | Rock Island | 3 days |
| May 27, 11:49 AM CDT | River Flood Warning | DVN | Mercer, Rock Island | 17 days |
| May 27, 11:49 AM CDT | River Flood Warning | DVN | Mercer | 21 days |
| May 26, 7:07 PM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Iowa, Jefferson, Johnson, Keokuk and 3 more | 9 hr |
| May 26, 10:09 PM CDT | River Flood Warning | DVN | Benton, Linn | 7 days |
| May 26, 10:09 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 20 days |
| May 26, 10:12 PM CDT | River Flood Warning | DVN | Cedar, Jones, Linn | 11 days |
| May 26, 10:12 PM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 12 days |
Nearby
Flash Flood Warnings in Illinois, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.